| Catalog Number |
2477-0007 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/08/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite pump infusion set had separated.The following information was provided by the initial reporter: blood y-tubing primed with saline first.Then connected blood unit bag to second y port.Blood infusion started on alaris iv pump.When checking infusion after a few minutes, blood had back up and was leaking out of the hole where the saline y tubing had fallen off.Unit of blood had to be wasted and delayed pt receiving transfusion for gi [gastrointestinal] bleed.
Additional Manufacturer Narrative
B.3.The date of event is unknown; bd awareness date used.Device evaluation: no product or photo was returned by the customer.The customer complaint of flow issues - back flow could and separation other component - leak not be verified due to the product not being returned for failure investigation.A device history record review for material# 2477-0007 and lot# 25116043 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 18nov2025.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.